MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Model Number M00316310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during a long dural av fistula case the distal tip of the guidewire (subject device) broke off and dislodged distally in the patient.A micro snare device was used to retrieve the tip and removed it from the patient.According to the tech, the subject guidewire was used for several hours before it broke.Onyx was also delivered by the same microcatheter during the procedure prior to the wire breaking.There were no clinical consequences to the patient as a result of the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that there are controls in the manufacturing process to ensure the product met specifications upon release.Analysis of the returned device found the guidewire kinked/bent 28cm and 47cm from the proximal end.The device was broken 186.8cm from the proximal end with the core wire exposed.Additionally, the guidewire ptfe (polytetrafluoroethylene) coating was noted to be peeling in multiple areas to 38.8cm from the proximal end.The broken distal end of the guidewire was not returned.The condition of the returned guidewire indicates the device encountered a significant manipulation during the procedure.The event was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there no anomalies noted to the device during the initial inspection and preparation, the guidewire device preparation was performed as per dfu and continuous flush was maintained.The guidewire tip was shaped.An introducer sheath was used to facilitate the introduction of the guidewire into the microcatheter and a torque device was used to facilitate directional manipulation of the guidewire.A headway -17 microcatheter (mc) was used with the guidewire.Onyx was delivered through mc so the integrity of mc was questionable.The patient¿s anatomy was not tortuous.There were no difficulties encountered during the usage of the guidewire device that could have contributed to the guidewire breakage.There was no difficulty rotating the guidewire using the torque device.There were no clinical consequences to the patient as a result of the event.The anatomy location (vessel name) the subject guidewire fractured in was the ica.The physician is unsure as to the cause of the guidewire detached/ fracture but wire was used for a very long time and microcatheter had onyx delivered through it.The patent was not affected as a result of the surgical delay.An assignable cause of procedural factors will be assigned to the as reported and as analysed ¿ guidewire distal tip broken/fractured during use¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.There was also evidence of scraping and peeling of the ptfe guidewire coating in several sections from the proximal end to 38.8cm from the proximal end.The peeling/scraping most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.The as analysed ¿guidewire ptfe coating peeling¿ in addition to the as analysed ¿guidewire kinked/bent¿ has been assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15176695
Report Number3012931345-2022-00154
Device Sequence Number17401977
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2024
Device Model NumberM00316310
Device Catalogue NumberM00316310
Device Lot Number00001254791
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY -17 MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown